MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - MARLBOROUGH POLARIS¿ ULTRA; STENT, URETERAL
Model Number M006193132090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual analysis of the returned device found that the shaft was broken at 7.5 cm from the bladder pigtail.Event details stated that the event occurred during preparation, and outside of the patient.The section of the stent that was broken was inspected under magnification, and no smooth surfaces were noticed over the fracture zone, which indicates that the stent was not broken due to mechanical cut.In addition, evidence of excessive force and torsion was noted on the broken section, so it is the most likely that the complaint was caused by handling of the device or portion of the device without direct patient contact either during unpacking, or preparation.Therefore, the most probable root cause of this complaint is handling damage.A review of the device history record (dhr) was performed and no anomalies were noted.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris¿ loop ureteral stent was used in the ureter during a stenting procedure performed on (b)(6) 2017.According to the complainant, during preparation, it was noted that stent was detached.The procedure was completed with another percuflex¿ loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.This event has been deemed a reportable event based on the investigation results; stent broken.

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7019848
Report Number3005099803-2017-03272
Device Sequence Number1184318
Product Code FAD
UDI-Device Identifier08714729762911
UDI-Public08714729762911
Combination Product (Y/N)N
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberM006193132090
Device Catalogue Number193-132-09
Device Lot Number0020801200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1